Alert archive / Vermont / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Burlington, VT

July 4, 2000Lamoille County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 4, 2000, 6:19 PM EDT for Lamoille County, Vermont. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2000, 6:19 PM EDT (22:19 UTC)
Expired
Jul 4, 2000, 6:45 PM EDT
In force
26 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Lamoille County, VT

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:19 PM EDTThunderstorm WindJohnson, VT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS51 KBTV 042219
SVRBTV
VTC015-042245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
619 PM EDT TUE JUL 4 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMOILLE COUNTY IN VERMONT

* UNTIL 645 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JOHNSON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR JOHNSON...HYDE PARK...AND BELVIDERE AROUND 620 PM
  NEAR EDEN AROUND 630 PM

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL.
SEEK INDOOR SHELTER...AWAY FROM WINDOWS. 

$$

MURRAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 4, 2:46 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
246 PM EDT TUE JUL 4 2000

SOLID OVC THIS MRNG CHANGED TO CU/SC DECK WTH HAZY SUNSHINE PEEKING
THRU. MY 1ST IMPRESSION WAS TO JUST FCST THE CU TO DSIPT AFT SUNSET.
HWVR...SFC DEWPTS IN LWR 60S THRU THIS EVENING...AND TEMPS APRCHG 80
RESULT IN LI'S OF -3 TO -5...AND CAPES ARND 800 J/KG. MSAS CURRENTLY
HAS LI'S -2 TO -3 ACROSS AREA. UPR LO TO NE OF FA...AND SECONDARY
S/WV ROTATES THRU OVERNIGHT. UPR JET STREAK ASSOC WTH S/WV MOVS ACRS
AREA...WTH CWA IN LEFT FNT QUAD. AS UPR VORT MAX/COLD POOL APRCHS...
ENOUGH SFC HTG AND HIER DPTS WL REMAIN TO PRODUCE ENOUGH INSTABILITY
TO MENTION CHC EVENING SHRA/TSRA.

AS S/WV PASSES OVERNIGHT...SECOND SURGE OF COOL AND MUCH DRIER SFC
AIR MOVES IN...ENDING CHC FOR PRECIP.

WED WL HAVE PLENTY OF SUNSHINE WRKG AGAINST CAA...HIGHS IN 70S
LOOK GOOD. WED NIGHT WL BE COOL...LIKELY SEE SOME LWR 40S IN THE
COOP OBS FROM THE ADIRONDACKS AND GRN MTNS THU MORNING.

ON THU...12Z AVN AND LAS NIGHT'S AVN/MRF RUN SHOWG ANOTHER S/WV
COMES DOWN OUT OF THE NORTH COUNTRY...NOT PICKED UP AT ALL ON ETA OR
NGM. VRY LTL MOISTURE TO WORK WITH SO NO PRECIP...BUT SHUD SEE A
FEW eMORE CLDS WTH IT.

WORK ZONES ALREADY GONE...WL TWEAK THEM TO ADD "COOL" IN WED NGT
LOWS IN 'DACKS AND GRN MTNS.

.BTV...NONE.

HANSON

Nearby

Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.